MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between 4/11/2019 and 5/8/2019.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that tecnis toric intraocular lens (model zct300 +17.5 diopter) was explanted from patient¿s right eye in a secondary surgical procedure because of wrong power and the patient experiencing specific visual issues.Reportedly lens with same model and higher diopter of +18.5 was used as replacement for the patient.Patient was doing well at discharge.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 7/2/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed that no similar complaints were received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8673173
Report Number9614546-2019-00514
Device Sequence Number2349908
Product Code HQL
UDI-Device Identifier05050474553279
UDI-Public(01)05050474553279(17)211119
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/04/2019
10/25/2020
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date07/31/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005